Probable vancomycin-induced myasthenic crisis

0

Vancomycin is cited as having the potential to exacerbate myasthenia gravis, based upon reports of neuromuscular blockade potentiation when administered in combination with neuromuscular blocking agents” Nguyen and Nanfro (2018).

Extract:

“Vancomycin is a commonly prescribed antibiotic for the treatment of severe Gram-positive infections and is the drug of choice for severe infections caused by MRSA.1 Vancomycin is cited as having the potential to exacerbate myasthenia gravis, based upon reports of neuromuscular blockade potentiation when administered in combination with neuromuscular blocking agents.2,3 However, the exact mechanism by which vancomycin potentiates neuromuscular blockade is unknown. We report a case of probable vancomycin-induced myasthenic crisis in the absence of neuromuscular blocking agents.”



Reference:

Nguyen, C.T. and Nanfro, J. (2018) Probable vancomycin-induced myasthenic crisis: a case report. Journal of Antimicrobial Chemotherapy. 73(4), p.1106–1108.

https://doi.org/10.1093/jac/dkx514

Thank you to our partners for supporting IVTEAM

Share.

Comments are closed.